Hi jazzii, I was on Prozac a few years ago and I LOVED it. The only downside, I gained 40lbs in 4 months, so ya, had to go! I just starting taking Wellbutrin about 3 weeks ago, and it is suppose to be a weight neutral antidepressant but I have heard people tend to lose a lot of weight on it too due to lack of appetite. So far my side effects have been:
Insomnia (HATE this!)
Loss of appetite (I'm not complaining, but no weight loss)
Nervous energy, like clean the house at 50mph energy
And anger, which is strange but I notice I'm getting angry quite easily
I'm hoping some or all of these side effects will subside, I am going to give it a good three months before I make up my mind if staying on it is worth it. What side effects are you experiencing?
I've been on Prozac for about 5 years..I love it but I do get side effects, mild weight gain, tiredness, and sexual side effects. A couple years ago I tried to switch to Wellbutrin but I only lasted 2 weeks before I quit. I felt terrible on it, spacey, anxious, angry, and high. I almost felt like id taken some sort of upper.
Oh well! Hope you have better luck with it. I might have if I had lasted longer.
and here's someone who's doing well on Welbutrin [with apologies for the accidental pun].
I was on Prozac for a number of years, but it 'increased my food seeking tendencies.' and i had to actually SAY that to my doc - if i just told him that i was always hungry, he ignored me! but this phrase worked. go figure.
I've been on Welbutrin for several years now - and i have no problems with it. I'm not trying to eat everything on the planet, i'm not anxious, and my depression is managed well.
This all just proves that there are many neurochemical paths to depression - don't give up!
Start your day with a smile, and get it over with.
Keeping it off is a hundred decisions a day that help you maintain what you achieved. And that's the hard part. - L Sanders
start: 506 [Sept 2001]
weight at gastric bypass [Jan 29, 2002]: 409
current weight: 225
weight for plastic surgery: 200
final goal: 180
Posts by members, moderators and admins are not medical advice. See your physician before taking advice found on the internet.
I'm a little nervous after reading this. I was just prescribed Wellbutrin for ADHD-inattentive type. I also have generalized anxiety disorder (which may be a result of the ADHD) and binge eating disorder. I can handle a lot of side effects, but agitation or anger would be really hard to deal with. For those of you who have experienced anger issues on it, does that go away after a few weeks?
On the plus side, not trying to eat everything on the planet would be a nice change.
I started Wellbutrin about 5 days ago for depression. It felt like someone turned the lights on and pulled up the shades. It also killed my appetite. From what I've read, this initial high will go away and it will even out, but it is really astounding to not be crying all the time or obsessively thinking about things and to feel like there is a purpose to getting out of bed in the morning.
I have been on Wellbutrin since 2002 and can say beyond a shadow of a doubt that it saved my life. I was on Prozac for 4 years without knowing it was making my suicidal ideations and depression worse. They just kept trying higher doses. After 4 SSRIs had the same effect, we decided to try Wellbutrin, even though I was actively anorexic and it was completely contraindicated for use with eating disorders. We decided I was more likely to die if we didn't find something that worked, so we tried it anyway. It has been the best thing that ever happened to me. My depression remitted for the first time in 7 years and I eventually was able to go into recovery from my anorexia and PTSD as well.
I had some insomnia before the XL was released in 2003ish but no side effects otherwise.
I've been on Wellbutrin for three weeks now. It killed my appetite, but more importantly, it killed my cravings and obsession with food. I had that euphoric feeling during the first week. After that, I crashed briefly. I still have some down days, but overall, I feel much calmer. It hasn't helped my ADHD, but I feel better.
It's been almost 2 weeks for me, I've upped my dose to 300mg of the XL, since the 150 seemed to fade in the afternoon and doing the 150SR twice a day just seemed to make things worse.
Since I take it in the morning, my appetite is very low most of the day (trying to choke down some toast right now so I don't pass out). The initial high is gone, but this steady normalness is really really nice.
I've lost about 3 pounds so far. It will be nice to see if it continues.
I started wellbutrin once and was looking forward to it since it was supposed to be the one anti-depressant that wouldn't cause weight gain, but within a few days, I got a bad rash with it and the doctor didn't wait to wean me off. He took me off immediately. I was disappointed. If I had to take an antidepressant (I don't anymore), that's the one I would want to take. I have friends that it's worked very well for. All they report is crazy dreams.
I had crazy dreams, too! Very violent dreams, like from a Stephen King novel.
My doctor upped me to 300 mg last week from 200, and I felt awful. My appetite was gone but I felt like my brain was going to explode out of my head. My heart was racing and I was having panic attacks. I'm back down at 200, which is okay. I'm calm, but it's not doing much for my appetite.
I'm being treated for ADHD and anxiety, and I want to ask for an actual ADHD med like Strattera. I just don't know if my doctor would give it to me. Has anyone ever asked for a specific medicine.
I had some depression problems a few years ago. I talked with the doctor, and bounced around a few different meds over the 3 year period, but my problem was I felt they somewhat changed who I truly was. I never did try Wellbutrin, but the others had more cons than pros. I became a little obsessed with finding a natural substitute to putting these chemicals in my body that all had their own variety of side effects. I found a natural supplement that gave me the motivation to enjoy life daily without having to take a medication. My mom and aunt actually were able to come off their meds after taking this for a while. We have a facebook group where we discuss our use of it and share some success stories. If you are curious to see how it changed our lives you can stop by the group. Just go to Facebook and search: "ACE: Get skinny. Live healthy. Be happy." You can see first hand how it changed our lives.
chiming in, a Wellbutrin XL 300 user for a few years now. I have had none of any of the side effects that anyone else has had, I just know that for me, I am able to commit to healthier habits (I could NOT on Lexapro) like being able to control my overeating and snacking better, and definitely have the ability to exercise.
I still have down times though but they are not horribly down (no more self-damaging thoughts) and I can't remember the last time I felt that the walls were closing in on me, which was pretty often on Lexapro.
Holly - but my road name is Cupcake
My program - Modified South Beach & exercise at home. Slacked last summer and now need to lose the regain. My motorcycle - '04 Honda VTX 1300C. Candy Apple Red!
Posts by members, moderators and admins are not considered medical advice and no guarantee is made against accuracy.